Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Nov 24, 2020, 10:30 PM CST for Hopkins County, Rains County, Van Zandt County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2020, 10:30 PM CST (04:30 UTC)
- Expired
- Nov 24, 2020, 11:15 PM CST
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
Counties Hopkins County, TX, Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 148 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.2
The text
As transmitted.
138
WWUS84 KFWD 250430
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
1030 PM CST Tue Nov 24 2020
TXZ107-121>123-250515-
Kaufman TX-Van Zandt TX-Hopkins TX-Rains TX-
1030 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAUFMAN...VAN
ZANDT...SOUTHERN HOPKINS AND RAINS COUNTIES UNTIL 1115 PM CST...
At 1030 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cumby to 6 miles west of Seven Points.
Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sulphur Springs, Canton, Wills Point, Grand Saline, Mabank, Van,
Edgewood, Emory, Kemp, East Tawakoni, Cumby, Como, Fruitvale, Edom,
Lake Tawakoni State Park, Purtis Creek State Park and Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.
LAT...LON 3296 9566 3272 9564 3268 9559 3248 9560
3236 9545 3236 9632 3284 9602 3284 9593
3288 9599 3298 9593 3298 9586 3309 9586
3314 9583 3316 9531 3296 9531
TIME...MOT...LOC 0430Z 271DEG 38KT 3308 9585 3236 9633
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Nov 24, 5:59 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Nov 24, 5:59 PM CST, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 559 PM CST Tue Nov 24 2020 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Wednesday Night/ A shortwave over the Oklahoma and Texas Panhandles can be seen on water vapor imagery moving steadily eastward this evening. It is accompanied by a surface cyclone over southwest Oklahoma, from which a cold front and a dryline extend. The dryline as of 5 PM stretched from Bowie to Abilene to San Angelo, with the front not too far behind and catching up. Thunderstorms have begun to develop along the dryline, but will remain isolated for the next few hours with better coverage remaining north of the Red River. However, there is an axis of better instability roughly along the I-35 corridor, and it is likely that a marked increase in convective coverage and intensity will occur as the dryline encroaches on this area in a couple of hours. Though instability will be decreasing as temperatures fall, the presence of strong deep layer shear may allow a few severe storms to get going with damaging wind gusts being the primary threat. Large hail may also occur in any initial discrete cells that are able to maintain a good rotating updraft before activity becomes more linear in nature. Storms should quickly grow upscale into a linear MCS while propagating through he southeast half of the CWA tonight, maintaining a potential for a few damaging wind gusts in bowing segments. The line will exit our southeast zones prior to daybreak and will be followed by much cooler and breezy conditions in the wake of a cold front. The winds, however, should drop off Wednesday afternoon as a surface ridge slides in from the west. Wednesday temperatures will begin in the 40s with highs climbing into the lower and middle 60s under sunny skies. 30 && .LONG TERM... /Issued 308 PM CST Tue Nov 24 2020/ /Thanksgiving Day-Weekend Into Early Next Week/ A dry, breezy, and warm day is expected Thanksgiving Day, as we'll be in between systems with strong west-southwest flow aloft with mid to high cloudiness passing across the area. Gusty south winds 15 to 25 mph at the surface will begin the process of Gulf moisture back northward as we await our multi-day system and wet weather for the holiday weekend. Strong southwest flow of 25-35 knots increases Thanksgiving night in advance of the next cold front arriving into the area early Friday morning. Brisk and cooler conditions with highs struggling into the upper 50s and 60s are expected as low level moisture transport socks the area in with clouds. Isentropic ascent will increase initially across Central Texas as a 120-140 knot sub-tropical upper jet max advances northeast across the state from Mexico. This will all be in advance of our closed mid level low organizing near the Arizona/New Mexico border region and where shower activity will be on the increase during the morning hours. As the mid level low approaches the Southern High Plains late Friday into Friday Night, it's going to be a brisk, chilly, wet, and sloppy travel forecast for those planning to be on the roads or on flights. Showers will be most widespread across Central Texas where higher quality moisture will be present, while more spotty activity in nature is expected as you head northward toward I-20 and the Red River Valley. Regardless, it's not going to be weather you're going to want to be outside in. Mid level lapse rates will remained steepened between 6-7 deg C/Km aloft as large- scale ascent continues to increase with some pockets of embedded and elevated thunderstorms. Severe weather is not expected, though we may need to watch for a strong storm or two with small hail due to the expected shear overhead. The wet, cool, and dreary weather continues into Saturday, before tapering off from west to east late Saturday night and Sunday, when a reinforcing cold front arrives to keep highs in the 50s to lower 60s in Central Texas with lows in the 40s and 50s with some possible mid-upper 30s out west by Sunday morning as the core of this deep low finally tracks east over the area. Though rainfall coverage is expected to become much more spotty Sunday, it'll remain cool. Partial sunshine by afternoon should allow southern and western parts of the CWA to see highs creep back up into the 60s by afternoon with a few lingering showers around. So if you had to travel home from any holiday gatherings, Sunday is the better day versus Saturday. A few showers may linger in the north late Sunday into Sunday night as this system finally opens up and lifts northeast of the area. This will pull yet another cold front into the region with sunny, brisk, and cool conditions with highs in the 50s Monday. The rapid transitioning late Fall/mid level pattern continues next week, as south winds and shortwave ridging return Tuesday for a slight warm up. Another closed low organizes across the Great Basin and Desert Southwest by the middle of next week, but this system will be slow evolve and move east. In addition, models are struggling on this deep system's evolution as drops into the southern latitudes. What's this mean for us? Seasonably cool and dry conditions with little in the way of precipitation will continue much of the week was we remain entrenched under a dry northwest flow regime aloft over the Central CONUS. 05/ && .AVIATION... /NEW/ /00Z TAFs/ A dryline and cold front will approach from the northwest over the next few hours. Any storms along the dryline south of the Red River should remain low-topped and weak for another hour or two, but should increase in coverage and intensity as they encounter better instability farther east. We have stuck with VCTS from 02-05Z in the Metroplex TAFs, but may eventually need to add a brief TEMPO group for thunder depending on future RADAR trends. There could also be a couple of hours of low level (non- convective) wind shear due to decoupling winds and a 40+ kt low level jet through 05Z. The likely window for TS at KACT should be 04-08Z. Winds will shift to the west with the dryline then northwest with the front as storms exit to the southeast well before dawn Wednesday. Northwest winds should begin to wane Wednesday afternoon as a surface ridge moves in. Otherwise, outside of precipitation, conditions should remain VFR. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 46 64 43 73 55 / 40 0 0 0 20 Waco 48 66 42 75 57 / 60 0 0 0 30 Paris 45 59 38 68 51 / 70 0 0 0 20 Denton 41 64 38 72 50 / 30 0 0 0 10 McKinney 44 63 39 71 52 / 40 0 0 0 20 Dallas 48 65 45 75 57 / 40 0 0 0 20 Terrell 45 63 39 72 56 / 70 0 0 0 20 Corsicana 49 66 44 75 59 / 60 0 0 0 40 Temple 48 67 42 76 58 / 40 0 0 0 30 Mineral Wells 42 65 40 77 49 / 20 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 24, 6:49 PM CST, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 649 PM CST Tue Nov 24 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 649 PM CST Tue Nov 24 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms across much of the region tonight. A few thunderstorms may be strong to severe, mainly along and east of the I-35 corridor, with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low thunderstorm chances will return to the region on Friday. Severe weather is not expected during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 24, 9:34 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
934 PM CST Tue Nov 24 2020
TXZ133-134-144-145-250400-
Ellis TX-Bosque TX-Hill TX-Johnson TX-
934 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...CENTRAL
BOSQUE...HILL AND ELLIS COUNTIES UNTIL 1000 PM CST...
At 934 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Red Oak to 6 miles northwest of Lake Whitney
State Park. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Grand Prairie, Mansfield, Cedar Hill, Lancaster, Waxahachie, Ennis,
Midlothian, Glenn Heights, Red Oak, Hillsboro, Clifton, Ovilla,
Venus, Ferris, Whitney, Palmer, Italy, Itasca, Grandview and
Meridian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.
LAT...LON 3208 9689 3207 9690 3205 9688 3164 9760
3184 9787 3242 9708 3255 9709 3255 9653
3253 9651 3248 9651 3245 9650 3241 9644
3235 9645 3233 9643 3233 9638
TIME...MOT...LOC 0334Z 300DEG 27KT 3253 9681 3199 9743
30Special weather statement, Nov 24, 9:47 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
947 PM CST Tue Nov 24 2020
TXZ104-105-119>121-250430-
Kaufman TX-Hunt TX-Collin TX-Rockwall TX-Dallas TX-
947 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...SOUTHERN HUNT...
KAUFMAN...SOUTHEASTERN COLLIN AND SOUTHEASTERN DALLAS COUNTIES UNTIL
1030 PM CST...
At 947 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Royse City to near Wilmer. Movement was
east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Dallas, Garland, Mesquite, Rowlett, Wylie, Rockwall, Lancaster,
Greenville, Balch Springs, Terrell, Seagoville, Forney, Kaufman,
Hutchins, Royse City, Heath, Fate, Sunnyvale, Wilmer and Mabank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.
LAT...LON 3298 9595 3288 9599 3285 9596 3284 9608
3236 9608 3236 9645 3241 9644 3245 9650
3253 9651 3255 9653 3255 9675 3309 9642
3316 9586 3298 9586
TIME...MOT...LOC 0347Z 265DEG 43KT 3303 9637 3257 9666
30Local storm report, Nov 24, 9:52 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
952 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 3 NW GRAND PRAIRIE 32.72N 97.06W
11/24/2020 TARRANT TX EMERGENCY MNGR
SIGNIFICANT DAMAGE TO AT LEAST 4 STRUCTURES
NEAR 360 AND PARK ROW.
&&Special weather statement, Nov 24, 9:59 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
959 PM CST Tue Nov 24 2020
TXZ134-135-144>146-159-250500-
Ellis TX-Bosque TX-Hill TX-Henderson TX-Navarro TX-McLennan TX-
959 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCLENNAN...
NORTHWESTERN HENDERSON...SOUTHEASTERN BOSQUE...HILL...CENTRAL ELLIS
AND NAVARRO COUNTIES UNTIL 1100 PM CST...
At 957 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Ennis to 8 miles southwest
of Lake Whitney State Park. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Waco, Corsicana, Ennis, Bellmead, Hillsboro, Lacy-Lakeview, Gun
Barrel City, Mabank, West, Malakoff, Tool, Whitney, Palmer, Italy,
Kerens, Seven Points, Hubbard, Eustace, Trinidad and Blooming Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.
LAT...LON 3181 9665 3181 9673 3156 9718 3180 9758
3248 9656 3247 9650 3242 9645 3236 9645
3236 9599 3221 9597
TIME...MOT...LOC 0357Z 288DEG 34KT 3242 9655 3183 9744
30Special weather statement, Nov 24, 10:25 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1025 PM CST Tue Nov 24 2020
TXZ156>160-250530-
Falls TX-Coryell TX-Lampasas TX-McLennan TX-Bell TX-
1025 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN...CENTRAL CORYELL...
SOUTHEASTERN LAMPASAS...BELL AND CENTRAL FALLS COUNTIES UNTIL 1130 PM
CST...
At 1025 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Waco to Sunnylane.
Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Killeen, Waco, Temple, Copperas Cove, Harker Heights, Belton,
Gatesville, Hewitt, Robinson, Bellmead, Woodway, Lampasas,
Lacy-Lakeview, Marlin, McGregor, Fort Hood, Nolanville, Morgan's
Point Resort, West and Mart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3091 9783 3104 9791 3103 9834 3159 9760
3186 9704 3138 9670 3087 9762
TIME...MOT...LOC 0425Z 273DEG 37KT 3165 9730 3094 9812
30Special weather statement, Nov 24, 10:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1030 PM CST Tue Nov 24 2020
TXZ107-121>123-250515-
Kaufman TX-Van Zandt TX-Hopkins TX-Rains TX-
1030 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAUFMAN...VAN
ZANDT...SOUTHERN HOPKINS AND RAINS COUNTIES UNTIL 1115 PM CST...
At 1030 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cumby to 6 miles west of Seven Points.
Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sulphur Springs, Canton, Wills Point, Grand Saline, Mabank, Van,
Edgewood, Emory, Kemp, East Tawakoni, Cumby, Como, Fruitvale, Edom,
Lake Tawakoni State Park, Purtis Creek State Park and Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.
LAT...LON 3296 9566 3272 9564 3268 9559 3248 9560
3236 9545 3236 9632 3284 9602 3284 9593
3288 9599 3298 9593 3298 9586 3309 9586
3314 9583 3316 9531 3296 9531
TIME...MOT...LOC 0430Z 271DEG 38KT 3308 9585 3236 9633
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:11 PM CST | Special Weather Statement | FWD | Wise | 19 min |
| Nov 24, 7:20 PM CST | Special Weather Statement | FWD | Cooke | 25 min |
| Nov 24, 7:29 PM CST | Severe Thunderstorm Warning | FWD | Denton, Wise | 46 min |
| Nov 24, 7:39 PM CST | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 36 min |
| Nov 24, 7:44 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 46 min |
| Nov 24, 7:54 PM CST | Tornado Warning | FWD | Denton | 21 min |
| Nov 24, 8:02 PM CST | Special Weather Statement | FWD | Hood | 28 min |
| Nov 24, 8:09 PM CST | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson, Tarrant | 51 min |
| Nov 24, 8:24 PM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 36 min |
| Nov 24, 8:43 PM CST | Special Weather Statement | FWD | Bosque, Johnson, Somervell | 47 min |
| Nov 24, 8:52 PM CST | Severe Thunderstorm Warning | FWD | Collin, Denton, Fannin, Grayson, Hunt | 20 min |
| Nov 24, 8:56 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 49 min |
| Nov 24, 8:58 PM CST | Tornado Warning | FWD | Dallas, Tarrant | 18 min |
| Nov 24, 9:14 PM CST | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hunt, Lamar | 61 min |
| Nov 24, 9:34 PM CST | Special Weather Statement | FWD | Bosque, Ellis, Hill | 26 min |
| Nov 24, 9:47 PM CST | Special Weather Statement | FWD | Hunt, Kaufman, Rockwall | 43 min |
| Nov 24, 9:59 PM CST | Special Weather Statement | FWD | Hill, Navarro | 61 min |
| Nov 24, 10:25 PM CST | Special Weather Statement | FWD | Bell, Coryell, Falls, McLennan | 65 min |
| Nov 24, 11:01 PM CST | Special Weather Statement | FWD | Freestone | 59 min |
| Nov 24, 11:23 PM CST | Special Weather Statement | FWD | Falls, Limestone | 67 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.